Hail, Citrus
- When
- May 31, 4:05 PM EST
- Where
- Citrus County, 0.92 mi NW of Citronelle
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.980, -82.580
Public reported 1-inch hail near Citronelle.
Afternoon thunderstorms produce all modes of severe weather across parts of west-central and southwest Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TBW wrote it up.
Afternoon thunderstorms produce all modes of severe weather across parts of west-central and southwest Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at May 31, 2:07 PM EST, 1 hour 58 minutes earlier.
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 307 PM EDT Tue May 31 2022 .DISCUSSION... Scattered showers and thunderstorms continue moving west southwest across the interior this afternoon and expect more coverage once these reach the west coast sea breeze near the west coast later this afternoon and evening. All of the convection will move out into the gulf later this evening with mostly clear to partly cloudy skies overnight. Wednesday looks like a repeat of today as the east to northeast low level flow persists with enough moisture for scattered to numerous showers and thunderstorms. The main difference will be the timing as the east to northeast flow will be a little stronger bringing the convection westward a couple of hours sooner than today. For Thursday the easterly flow will persist, but weaker than Wednesday. Plenty of moisture will still be in place, especially from the Interstate 4 corridor southward, to allow more scattered to numerous mainly afternoon and evening convection with the highest PoPs over the southern interior and southwest Florida. For Friday through Saturday the forecast is highly dependent on the future development or lack thereof of a possible tropical system moving across the southeast Gulf of Mexico. At this time expect breezy conditions to develop Friday into Saturday with scattered to widespread showers and scattered thunderstorms, highest rain chances across the south. Early next week easterly flow returns with a pretty typical summer thunderstorm pattern with scattered convection each afternoon and evening. && .AVIATION... Scattered showers and thunderstorms into this evening will cause brief MVFR/IFR cigs/vsbys along with some higher wind gusts. Winds will be out of the east to northeast at 7 to 10 knots, except becoming west to northwest later this afternoon with the sea breeze at TPA, PIE, and SRQ. Light east to northeast winds return later this evening then increase to 7 to 10 knots again during Wednesday morning. && .MARINE... Winds will remain easterly for the next few days, though a shift to onshore is expected with the sea breeze each afternoon. Scattered showers and thunderstorms will be possible late each afternoon and evening, moving offshore from land. No headlines are expected, though winds could briefly increase to the 15 to 20 knot range each evening. Late in the week an area of low pressure could move across the southeast gulf increasing winds to advisory levels. && .FIRE WEATHER... Breezy east to northeast winds will lead to rather high dispersion values Wednesday afternoon. Relative humidity values will remain above critical levels through the week with no fire weather concerns. && .Preliminary Point Temps/PoPs... TPA 74 92 75 92 / 30 50 10 40 FMY 71 91 72 91 / 40 60 20 60 GIF 71 90 71 92 / 10 50 10 40 SRQ 71 90 71 89 / 40 60 20 40 BKV 67 92 67 92 / 20 40 10 40 SPG 74 89 75 88 / 40 50 20 40 && Sea Breeze Thunderstorm Regime For Today: 2 Sea Breeze Thunderstorm Regime For Tomorrow: 3 For Additional Information On Sea Breeze Regimes go to https://www.weather.gov/tbw/ThunderstormClimatology && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && Close
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
412 PM EDT Tue May 31 2022
FLZ239-312045-
Inland Levy FL-
412 PM EDT Tue May 31 2022
...A strong thunderstorm will impact portions of north central Levy
County through 445 PM EDT...
At 411 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Trenton, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chiefland, Bronson, Manattee Road, Andrews, Fanning Springs and
Manatee Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2958 8285 2958 8276 2956 8275 2957 8266
2954 8265 2954 8257 2934 8270 2949 8298
2954 8297 2956 8295 2958 8294 2959 8294
2959 8286
TIME...MOT...LOC 2011Z 041DEG 8KT 2954 8273
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWSpecial Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
438 PM EDT Tue May 31 2022
FLZ139-142-239-242-312130-
Coastal Citrus FL-Inland Citrus FL-Coastal Levy FL-Inland Levy FL-
438 PM EDT Tue May 31 2022
...Strong thunderstorms will impact portions of western Citrus and
Levy Counties through 530 PM EDT...
At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Manattee Road to 11 miles southwest of
Williston Highlands to 6 miles north of Crystal River Airport.
Movement was west at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Williston, Chiefland, Bronson, Homosassa Springs, Beverly Hills,
Williston Highlands, East Bronson, Crystal River Airport, Manattee
Road, Fowlers Bluff, Black Diamond, Homosassa, Andrews, Williston
Municipal Airport, Sugarmill Woods, Inglis, Fanning Springs, Otter
Creek, Lecanto and Citronelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2929 8317 2932 8314 2935 8306 2959 8294
2957 8266 2954 8265 2954 8256 2948 8255
2948 8241 2922 8240 2921 8254 2904 8254
2905 8247 2901 8239 2870 8246 2869 8272
2878 8279 2910 8289 2907 8302 2921 8316
TIME...MOT...LOC 2038Z 085DEG 24KT 2953 8291 2921 8266 2896 8258
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TBWThe Tampa radar (KTBW), 143 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
4 hail, 3 tornado, 2 thunderstorm wind, 2 funnel cloud. Local standard time, as filed.
Public reported 1-inch hail near Citronelle.
Public videos posted to social media showed tornado near New Port Richey with damage reported to 3 cars by a downed tree and powerlines damaged by debris.
Broadcast media reported large tree toppled in Lehigh Acres.
Multiple public reports received of funnel cloud and probable tornado near Town N Country that produced damage to a building near Rocky Point.
Public reported 1-inch hail near Holiday.
Trained spotter reported 1-inch hail near Elfers.
Broadcast media shared multiple public videos received of brief tornado touchdown near Desoto Lakes with no damage reported.
Broadcast media relayed video of funnel cloud briefly becoming a waterspout after touching down over a small lake near Estero.
Public reported 1-inch hail near Sarasota.
Broadcast media relayed reports of a funnel cloud near Bradenton.
Broadcast media relayed reports of snapped utility poles and damaged roofs at Pictown Mobile Home Park near Samoset.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2022Every state in 2022This day in weather historyThe tornado archive for Florida, 2022Warnings in Florida, May 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1018289, 1018303, 1018307, 1018304, 1018291, 1018292, 1018306, 1018310, 1018294, 1018308, 1018309.